Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 23, 2021Holmes County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 23, 2021, 12:43 AM CDT for Holmes County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2021, 12:43 AM CDT (05:43 UTC)
Expired
Aug 23, 2021, 1:15 AM CDT
In force
32 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 27 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS82 KTAE 230543
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1243 AM CDT Mon Aug 23 2021
 
FLZ008>010-230615-
Central Walton FL-Holmes FL-Washington FL-
1243 AM CDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of central Holmes and
north central Washington Counties through 115 AM CDT...

At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Bonifay, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Vernon, Bonifay, Caryville, Westville, Barker Store, Whitehead
Crossroads, Cerrogordo, Prosperity, Gritney, Five Points, Hulaw,
Hickory Hill, Izagora, Baker Settlement, Poplar Head, Johnson
Crossroads and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3097 8586 3079 8555 3059 8575 3070 8585
      3070 8587 3083 8600
TIME...MOT...LOC 0543Z 310DEG 13KT 3086 8587 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 12:21 AM CDT, 22 minutes earlier.

Area forecast discussion, Aug 23, 12:21 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
121 AM EDT Mon Aug 23 2021

.AVIATION...
[Through 06Z Tuesday]

Lingering showers and thunderstorms in the region are generally
moving east and south towards the coast. MVFR cigs possible near
12z this morning for our AL and GA terminals. This should lift up
to VFR again by 14z. Thunderstorms are expected to develop again
for all terminals this afternoon through the evening with higher
PoPs for ECP, TLH, and VLD.

&&

.PREV DISCUSSION [918 PM EDT]...

.NEAR TERM [Through Monday]...

Upper level trough that's been in place across the southeast US the
last few days is expected to push east tonight as a large upper
level ridge axis builds in from the northwest. Shower and
thunderstorm chances, which have largely been confined to FL and
extreme southern GA counties this afternoon will continue to remain
scattered through the afternoon before rain chances decrease after
sunset across most of the area. As the trough pushes east through
tonight, one last shortwave will rotate in from the north and when
combined with onshore flow across the northern Gulf, additional
showers/storms can't be ruled out after midnight, especially across
southeast AL and the Panhandle. If we get thunderstorms overnight
across these areas they'll likely slowly drift south into the
northern Gulf by morning with activity expected to continue through
the rest of Monday morning across our coastal zones.

As drier mid-level air moves in, rain chances will show a strong
north to south gradient tomorrow with the highest rain chances, near
50 to 70% across our Panhandle/Big-Bend counties with only isolated
chances across our northern zones in southeast Alabama and southwest
Georgia. With the drier conditions moving in aloft, and lower level
moisture still hanging on, temperatures will warm up and heat
indices will likely climb to around 105 tomorrow with actual
temperatures climbing into the low 90s.

.SHORT TERM [Monday Night Through Tuesday Night]...

Monday night into Tuesday the surface high pressure over the Gulf
weakens and the Bermuda high shifts westward towards the area,
bringing winds around to more S to SE. Upper level flow will
continue to become more easterly as ridging sets up across the
southern Plains and SE CONUS. Ample moisture is forecast to remain
in place, leading to a continuation of daily showers and
thunderstorms across the area. Gusty winds and pockets of heavy
rainfall will be possible with these storms.

High temperatures on Tuesday are forecast in the low to mid 90s
with low temperatures in the low to mid 70s overnight.

.LONG TERM [Wednesday Through Sunday]...

A fairly typical summertime pattern is expected for the long term
period as deep layer ridging sets up over the western Atlantic and
Carolinas. This pattern keeps our region in deep layer easterly to
southeasterly flow through the remainder of the period. A few
disturbances rounding the base of the ridge could bring increased
moisture to the area at times throughout the week, but the main
impact from these should just be a potential increase in shower
and thunderstorm coverage.

High temperatures will generally range from the low to mid 90s
each afternoon. Thursday's high temperatures are currently
forecast a touch lower in the upper 80s to low 90s as one of the
disturbances temporarily weakens the overhead ridging. Low
temperatures are forecast in the low to mid 70s each night.

.MARINE...

One more round of long-period swells are poised to arrive at our
waters from the southwest today, increasing from 7-8 seconds to
10-11 seconds. Occasionally rough boating conditions are
therefore expected in addition to a continued high risk of rip
currents at local beaches. Light southerly winds and low seas
then prevail late Monday through Tuesday. Easterly winds at or
below 15 knots with 2-4 wave heights are forecast Wednesday and
Thursday. Chances for thunderstorms exist each day.

.FIRE WEATHER...

With moist conditions in place the only fire weather concerns
through the period will be lower dispersions across portions of the
panhandle and elevated dispersions across southeast portions of the
Florida Big Bend.

.HYDROLOGY...

Area rivers currently in flood should continue to fall over the
next several days. Showers and thunderstorms are forecast each day
this week, and although a few pockets of heavy rainfall will be
possible, additional river flooding is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   92  75  92  74  91 /  80  30  60  30  70
Panama City   89  76  90  75  89 /  60  40  60  30  70
Dothan        93  74  92  72  89 /  40  10  50  10  70
Albany        93  75  94  74  91 /  40  10  50  20  70
Valdosta      91  73  92  73  89 /  70  20  70  30  70
Cross City    91  76  91  75  89 /  50  20  60  50  70
Apalachicola  88  77  89  76  87 /  60  40  50  40  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Montgomery
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 22, 9:43 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Tallahassee FL
1043 PM EDT Sun Aug 22 2021

ALZ067-GAZ120>122-230315-
Henry AL-Quitman GA-Randolph GA-Clay GA-
1043 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of central Henry,
northwestern Clay, southwestern Randolph and southern Quitman
Counties through 1115 PM EDT/1015 PM CDT/...

At 1042 PM EDT/942 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Richards Crossroads, or 12 miles southwest of
Eufaula, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Cuthbert, Shorterville, Walter F. George Lock
And Dam, Wire Bridge, Walter F George Lake, Bonapartes Retreat,
Edwin, Standleys Store, Watson Crossroads, Scottsboro Crossroads,
Double Bridges, Crossroads, Ricks Place, Pecan, Graball, Dancey,
Thomas Mill Creek and Hatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3189 8504 3177 8473 3141 8528 3171 8541
      3170 8522 3174 8520 3177 8516 3177 8512
      3178 8514 3180 8513
TIME...MOT...LOC 0242Z 323DEG 14KT 3175 8528

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HANER
Special weather statement, Aug 22, 10:12 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1112 PM EDT Sun Aug 22 2021

FLZ010-012-013-112-230345-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Washington FL-
1112 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northeastern Bay,
west central Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 1145 PM EDT/1045 PM CDT/...

At 1112 PM EDT/1012 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Vernon, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn Haven, Wausau, Nixon, Bayhead, Fountain, Singer Road, Recota
Beach, Saunders, Bayou George, Greenhead, Camp Flowers, Gainer
Spring, Bennett, Youngstown, Cairo, Porter Lake, Spring Hollow,
Majette and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 8571 3065 8552 3033 8532 3023 8561
TIME...MOT...LOC 0312Z 338DEG 15KT 3055 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 22, 10:29 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1129 PM EDT Sun Aug 22 2021

GAZ159>161-230400-
Brooks GA-Lanier GA-Lowndes GA-
1129 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southeastern Lanier,
Lowndes and northeastern Brooks Counties through MIDNIGHT EDT...

At 1128 PM EDT, Doppler radar was tracking a strong thunderstorm over
Valdosta, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air Force Base,
Remerton, Dasher, Naylor, Twin Lakes, Valdosta Regional Airport,
Kinderlou, I-75 At Exit 29, Blue Springs, I-75 At Exit 22 and I-75 At
Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3087 8300 3086 8300 3085 8301 3085 8309
      3083 8309 3083 8310 3080 8310 3080 8313
      3077 8314 3076 8313 3066 8314 3080 8354
      3102 8345 3090 8298
TIME...MOT...LOC 0328Z 290DEG 20KT 3087 8333

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 22, 10:44 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1144 PM EDT Sun Aug 22 2021

FLZ010-012-112-230415-
Coastal Bay FL-Inland Bay FL-Washington FL-
1144 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 1215 AM EDT/1115 PM CDT/...

At 1144 PM EDT/1044 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southeast of Vernon, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn Haven, Nixon, Bayhead, Southport, Singer Road, Recota Beach,
Bayou George, Greenhead, Camp Flowers, Gainer Spring, Bennett,
Youngstown, Cairo, Porter Lake, Vicksburg, Majette and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 8551 3035 8539 3030 8539 3022 8565
      3050 8571
TIME...MOT...LOC 0344Z 340DEG 8KT 3046 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AH
Special weather statement, Aug 22, 11:52 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1252 AM EDT Mon Aug 23 2021

FLZ012-112-230545-
Coastal Bay FL-Inland Bay FL-
1252 AM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of central Bay County
through 145 AM EDT/1245 AM CDT/...

At 1252 AM EDT/1152 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Bayhead, Southport, Magnolia Beach, Cedar
Grove, Dirego Park, Beacon Beach, Bay Harbor, Recota Beach, College
Station, Bayou George, Brannonville, Millville and Vicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3034 8580 3041 8563 3012 8542 3000 8569
      3001 8570
TIME...MOT...LOC 0452Z 334DEG 14KT 3032 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 23, 12:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1243 AM CDT Mon Aug 23 2021

FLZ008>010-230615-
Central Walton FL-Holmes FL-Washington FL-
1243 AM CDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of central Holmes and
north central Washington Counties through 115 AM CDT...

At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Bonifay, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Bonifay, Caryville, Westville, Barker Store, Whitehead
Crossroads, Cerrogordo, Prosperity, Gritney, Five Points, Hulaw,
Hickory Hill, Izagora, Baker Settlement, Poplar Head, Johnson
Crossroads and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3097 8586 3079 8555 3059 8575 3070 8585
      3070 8587 3083 8600
TIME...MOT...LOC 0543Z 310DEG 13KT 3086 8587

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:37 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson23 min
Aug 22, 8:00 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington30 min
Aug 22, 8:33 PM CDTSpecial Weather StatementTAEHolmes, Jackson, Washington42 min
Aug 22, 9:10 PM CDTSpecial Weather StatementTAECalhoun, Jackson, Washington35 min
Aug 22, 10:12 PM CDTSpecial Weather StatementTAEWashington33 min
Aug 22, 10:44 PM CDTSpecial Weather StatementTAEBay31 min
Aug 22, 11:52 PM CDTSpecial Weather StatementTAEBay53 min
Aug 23, 2:35 AM CDTSpecial Weather StatementTAEWashington40 min
Aug 23, 3:08 AM CDTSpecial Weather StatementTAECalhoun, Washington52 min
Aug 23, 3:43 AM CDTAreal Flood AdvisoryTAEBay, Washington3 hr
Aug 23, 3:55 AM CDTSpecial Weather StatementTAEBay, Calhoun50 min
Aug 23, 4:42 AM CDTSpecial Weather StatementTAECalhoun, Liberty48 min
Aug 23, 7:14 AM CDTSpecial Weather StatementTAEBay31 min
Aug 23, 7:45 AM CDTSpecial Weather StatementTAEGulf30 min
Aug 23, 9:22 AM CDTSpecial Weather StatementTAEFranklin23 min
Aug 23, 10:42 AM CDTRip Current StatementTAEBay, Gulf15 hr
Aug 23, 2:38 PM CDTSpecial Weather StatementTAEWakulla37 min
Aug 23, 4:37 PM CDTSpecial Weather StatementTAEWalton38 min
Aug 23, 5:14 PM CDTSpecial Weather StatementTAEGadsden46 min
Aug 22, 7:14 PM CDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Mitchell, Tift46 min
Aug 22, 8:29 PM CDTSpecial Weather StatementTAEColquitt, Mitchell31 min
Aug 22, 9:00 PM CDTSpecial Weather StatementTAEColquitt, Cook, Lowndes, Mitchell45 min
Aug 22, 9:01 PM CDTSpecial Weather StatementTAEClay, Quitman, Randolph44 min
Aug 22, 9:39 PM CDTSpecial Weather StatementTAEBrooks, Colquitt, Mitchell51 min
Aug 22, 9:43 PM CDTSpecial Weather StatementTAEClay, Quitman, Randolph32 min
Aug 22, 9:51 PM CDTAreal Flood AdvisoryTAEBrooks, Colquitt, Cook, Lowndes, Mitchell3 hr
Aug 22, 10:29 PM CDTSpecial Weather StatementTAELowndes31 min
Aug 23, 5:24 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Mitchell66 min
Aug 23, 5:37 PM CDTSpecial Weather StatementTAECook53 min
Aug 23, 6:24 PM CDTSpecial Weather StatementTAEBaker, Mitchell66 min
Aug 22, 7:15 PM CDTSpecial Weather StatementTAECoffee, Geneva45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.